Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Having gastric problem with vomiting sensation and stomach heaviness. Suggest medication? - Online Doctor Chats

Date : 06-Jun-2013
User rating for this question
Very Good Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Doctor:How can I help you?
User:Hello Doctor. Good Morning
Doctor:Good morning.
Doctor:Proceed with your query.
User:I'm having some gastrics problem since last Tuesday. I went to Columbia Asia and they some tablets for gas to take before my food
User:It got subsided after 4 days but again it got reverted yesterday. The symptoms are vomiting sensation, continuos burping, Stomach heaviness
User:I went to a local doc and he said it could be because of motility problems and gave Fybogel for bowel movement. Also, XXXXXXX - IT for gas
User:My question is what could be the reason for this. This looks repetitive. This is the first time I'm having this
Doctor:May I know your age?
Doctor:Did you undergo any tests at Columbia Asia Hospital?
User:ECG, BP and they are normal.
Doctor:Let me explain.
Doctor:The symptoms that you have are all suggestive of indigestion.
Doctor:Indigestion or dyspepsia is a broad term consisting of gastritis / ulcers; reflex oesophagitis (GERD) and hypermotile intestines.
Doctor:The condition is a chronic problem associated with diet and lifestyle.
Doctor:I mean it can be kept under control only with a proper diet and lifestyle.
Doctor:The medications given to you are only for symptom relief (temporary); if you wish to have a permanent solution to this problem
Doctor:you will need to change diet such as
Doctor:1. Restrict spicy and oily food.
Doctor:2. Restrict coffee and tea consumption.
Doctor:3. Being regular with food timings.
Doctor:Are you following?
User:Yes Doctor.
Doctor:In addition to the above diet changes, you also need life style changes such as
Doctor:1. Brief exercise such as walking in the morning.
Doctor:2. Reducing weight if you are over weight.
Doctor:3. If you have the habits of smoking / drinking alcohol, avoiding it.
Doctor:4. Meditation / yoga if possible.
Doctor:5. Regular sleep habit.
Doctor:6. Lastly you should sleep only after an hour or two after dinner. Avoid hitting the bed immediately after food.
Doctor:These measures will help in long term prevention of symptoms; while the medications given to you take care of acute symptoms such as what you have now.
Doctor:Have you followed?
User:sure. How many days it might take by following above things to get me to normal?
Doctor:These diet and life style changes are meant of long term control of the symptoms.
Doctor:They may hardly make any difference to the symptoms now. However the above measures should bring your condition back to normal in 2-3 months time.
Doctor:In the meantime, the symptoms can be taken care of the medications given to you.
Doctor:You may add antiulcer medications such as omeprazole / pantaprozole to the 2 medications after discussing with your doctor.
Doctor:They will help in proper control of symptoms as you practice the diet and life style changes.
User:One more thing, when the gas is more and the symptoms are high, I feel a slight pain on the right side of the chest below collorbone. Is this a normal symptom of indigestion?
Doctor:Yes; it is most likely to be related to the indigestion.
Doctor:I am sure your new diet and lifestyle will make a difference. Please follow it religiously.
Doctor:Have you followed?
Doctor:Do you have any other query?
User:ok, thanks a lot doctor for your time and valuable suggestions
Doctor:Thanks for consulting me.
Doctor:Bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor